Jump to content
CrazyBoards.org

Lidocaine patches and barfing?


amazon_42

Recommended Posts

Anyone else using lidocaine patches for severe back pain and having odd side effects? I actually had one of my dead cats show up in a dream and tell me to stop using them. (I know wierd, but as I say, we're all here because we're not all there.) Since I've been on them, the pain has been less, but I've also been feverish, barfing, flu-ish, etc. And when Alex took them off this AM the areas where they had been were bright red. It may all be coincidental, I AM, after all, nuts, and dead cats say things to me all the time, and its possible that DO have the flu, as it would JUST NOT be CHRISTMAS if Zon wasn't sick.

But the post maketing side effect reports match what I've been experienceing. Which is kinda spooky.

Anyone else on these things?

Link to comment
Share on other sites

Dude, you're not supposed to eat them.

J/k- I've used these patches before without such side effects. It sounds like you're allergic to something- either the goop that makes the lidocaine cross the epidermal  barrier, or the lidocaine itself. If these were normal side effects, a pharmacist would *defintely* be the person to know about them. Listen to your dead cat.

Link to comment
Share on other sites

Hi Zon,

Hope your back is better.

I don't know which patch you are using, so I found a patch called Lidoderm.

Here is what the PI sheet says:

ADVERSE REACTIONS

Application Site Reactions

During or immediately after treatment with LIDODERM (lidocaine patch 5%), the skin at the site of application may develop

blisters, bruising, burning sensation, depigmentation, dermatitis, discoloration, edema, erythema [this means redness] , exfoliation, irritation, papules,

petechia, pruritus, vesicles, or may be the locus of abnormal sensation. These reactions are generally mild and transient, resolving spontaneously within a few minutes to hours.

- So yes, the redness under the patch is a known adverse reaction.

  Other Adverse Events

Due to the nature and limitation of spontaneous reports in postmarketing surveillance, causality has not been established for additional reported adverse events including:

Asthenia, confusion, disorientation, dizziness, headache, hyperesthesia, hypoesthesia, lightheadedness, metallic taste, nausea, nervousness, pain exacerbated, paresthesia, somnolence, taste alteration, vomiting, visual disturbances such as blurred vision, flushing, tinnitus, and tremor

- As far as the flu like symptoms, yes they have other reports, but no studies have been done to prove whether the patch caused it or not.

I think the redness is a clue that your body doesn't like the patch. Nuff.

A.M.

Here's the link:

http://www.lidoderm.com/

PI Sheet:    http://www.endo.com/PDF/lidoderm_pack_insert.pdf

A.M.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...